MAUDE Adverse Event Report: STERILMED, INC. SHAVER BLADE FULL-RADIUS RESECTOR LARGE HUB YELLOW; ARTHROSCOPE

STERILMED, INC. SHAVER BLADE FULL-RADIUS RESECTOR LARGE HUB YELLOW; ARTHROSCOPE
Catalog Number LINC9248
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.The device history record (dhr) was review and no discrepancies related to the reported issue were uncovered.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a knee arthroscopy procedure with a ¿shaver blade full-radius resector large hub yellow¿.The shaver blade left metal shavings in the patient during surgery.The physician was able to rub them out of the patient.The shaver blade was also making a clicking sound during use.There was no patient consequence reported.The clicking sound was assessed as not reportable.The metal shavings left in the patient was assessed as a reportable malfunction.
 
Additional Manufacturer Narrative
The biosense webster inc.Failure analysis lab received the device for evaluation on 10/22/2018.Therefore, populated device available for evaluation?, is device returned to manufacturer? and date device returned to manufacturer.Investigation summary: it was reported that a patient underwent a knee arthroscopy procedure with a ¿shaver blade full-radius resector large hub yellow¿.The shaver blade left metal shavings in the patient during surgery.The physician was able to rub them out of the patient.The shaver blade was also making a clicking sound during use.There was no patient consequence reported.While there are contaminants present and indications of use, the device appears visually acceptable and there was no indication on metal degradation or contact with other metal.During the evaluation of insertion and spinning the inner part inside the outer part's sleeve, there was no observation of sound, such as a clicking, heard.The proximal end of the inner shaft was placed on a small lint-free cloth on the work station.70% ipa was sprayed directly into the shaft of the inner from the distal end of the inner.A channel cleaning brush was placed down into the shaft of the inner from the distal end.The lint-free cloth was inspected under 36x magnification.No debris was observed or found.Unable to verify the presence of any remaining metal shavings.The device history record (dhr) was review and no discrepancies related to the reported issue were uncovered.There are no observed findings and no conclusions determined which could explain the presence of shavings originally reported at the time of its use.Manufacturer's reference number: (b)(4).

Brand Name
SHAVER BLADE FULL-RADIUS RESECTOR LARGE HUB YELLOW
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
MDR Report Key7900193
Report Number2134070-2018-00107
Device Sequence Number285020
Product Code HRX
UDI-Device Identifier10888551000192
UDI-Public10888551000192
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K012536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/15/2019
Device Catalogue NumberLINC9248
Device Lot Number2049547
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2018
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1